Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 63, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 1, 2011, 8:30 PM EDT for Suffolk County, New York. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 8:30 PM EDT (00:30 UTC)
- Expired
- Aug 1, 2011, 8:53 PM EDT
- In force
- 23 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 33 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:30 PM EDT | MARINE TSTM WIND 44 | Mecox, NY | 38.3 KNOTS |
| Aug 1, 8:35 PM EDT | TSTM WND DMG | Hampton Bays, NY | NUMEROUS TREES DOWN ACROSS THE TOWN. |
| Aug 1, 8:35 PM EDT | TSTM WND DMG | Westhampton, NY | BRANCHES DOWN ACROSS THE TOWN. WIRES DOWN ON COUNTY ROAD 31. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS51 KOKX 020030
SVROKX
NYC103-020130-
/O.NEW.KOKX.SV.W.0063.110802T0030Z-110802T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
830 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 930 PM EDT...
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PECONIC TO 6 MILES SOUTH OF WESTHAMPTON...OR ALONG A LINE
EXTENDING FROM SOUTHOLD TO 6 MILES SOUTH OF WESTHAMPTON...AND
MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NOYACK...SHINNECOCK HILLS...SAG HARBOR...SOUTHAMPTON...
BRIDGEHAMPTON AND EAST HAMPTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 62 MPH WERE REPORTED IN WESTHAMPTON BEACH WITH
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHEAST NEW YORK.
&&
LAT...LON 4083 7249 4077 7274 4080 7269 4080 7270
4092 7260 4091 7250 4093 7246 4095 7245
4099 7249 4093 7259 4109 7245 4110 7240
4108 7235 4101 7229 4102 7227 4095 7217
TIME...MOT...LOC 0030Z 331DEG 16KT 4099 7241 4074 7263
$$
JMC1 follow-up statement
634
WWUS51 KOKX 020053
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
853 PM EDT MON AUG 1 2011
NYC103-020102-
/O.CAN.KOKX.SV.W.0063.000000T0000Z-110802T0130Z/
SUFFOLK NY-
853 PM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS TRACKED OFFSHORE. THE
WARNING HAS THEREFORE BEEN CANCELLED.
LAT...LON 4083 7249 4077 7274 4080 7269 4080 7270
4092 7260 4091 7250 4093 7246 4095 7245
4099 7249 4093 7259 4109 7245 4110 7240
4108 7235 4101 7229 4102 7227 4095 7217
TIME...MOT...LOC 0052Z 331DEG 16KT 4090 7235 4065 7257
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:40 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 1, 7:40 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 740 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK LOW PRESSURE TROUGH REMAINS OVER THE AREA THROUGH EARLY TONIGHT. A COLD FRONT MOVES THROUGH TONIGHT WITH THE SURFACE LOW REMAINING OFF THE NEW ENGLAND COAST THROUGH TUESDAY. ANOTHER LOW PRESSURE SYSTEM...ACROSS THE GREAT LAKES...AND ITS ASSOCIATED COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY NIGHT...AND SLIDE EAST LATE ON FRIDAY. A FRONTAL SYSTEM WILL IMPACT THE AREA SATURDAY INTO SUNDAY...WITH HIGH PRESSURE RETURNING ON MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SURFACE TROUGH REMAINS OVER THE AREA WITH A COLD FRONT MOVING INTO THE LOWER HUDSON VALLEY. STRONG TO SEVERE THUNDERSTORMS CONTINUE OVER PORTIONS OF THE AREA WITH STORMS ENDING AS THE FRONT MOVES INTO THE AREA. UPDATED GRIDS FOR TIMING OF THE FRONT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... NORTHWEST FLOW REMAINS ACROSS THE AREA AS THE UPPER TROUGH AND SURFACE LOW REMAINS OVER THE NORTHEAST AND OFF THE NEW ENGLAND COAST. A SHORT WAVE AND ASSOCIATED LOW MOVES THROUGH THE WEAK UPPER RIDGE AND INTO THE EASTERN TROUGH LATE TUESDAY NIGHT AS HEIGHT BEGIN TO FALL ONCE AGAIN. WILL START TO BRING IN CHANCE AND SLIGHT CHANCE POPS VERY LATE TUESDAY NIGHT. SOME MODEL DIFFERENCES IN THE TIMING AND PLACEMENT OF THE SURFACE LOW TUESDAY NIGHT. LEANED TOWARD THE GFS AS A COMPROMISE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A BLEND OF THE 12Z GFS/ECMWF WAS USED FOR WEDNESDAY INTO THURSDAYS TIME PERIOD. BOTH MODELS SEEMED TO BE VERY SIMILAR WITH SFC LOW SLIDING SOUTHEAST FROM THE GREAT LAKES AND SOUTH OF THE LOCAL AREA...KEEPING THE AXIS OF HEAVY RAINFALL SOUTH. THE 12Z NAM KEEPS THE SFC LOW CLOSER TO THE LOCAL AREA THEREFORE PRODUCING OVER AN INCH OF QPF. HAVE CONTINUE WITH ONLY A CHANCE OF SHOWERS AND THUNDERSTORM AT THIS TIME FOR WEDNESDAY. THE TRACK WILL ALSO HAVE AN IMPACT ON THE AMOUNT OF CLOUD COVERAGE WHICH WILL ALSO AFFECT TEMPERATURES. THE GFS SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS SOUTHERNMOST TRACK...SO AT THIS TIME WILL GO WITH A BLEND OF NAM/GFS MOS BLEND FOR WEDNESDAY HIGHS...WHICH LOOKS TO BE IN GOOD AGREEMENT WITH SURROUNDING OFFICES. DRY AND SEASONABLE CONDITIONS EXPECTED BY WEDNESDAY NIGHT AND FOR THE REST OF THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME ON SATURDAY AND INTO EARLY ON SUNDAY ALONG AND AHEAD OF AN APPROACHING FRONTAL SYSTEM. CONDITIONS IMPROVE SUNDAY AFTERNOON AS SURFACE LOW DEPARTS AND ANOTHER WEAK SURFACE HIGH BUILDS EAST FROM THE GREAT LAKES. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... TSTMS WILL IMPACT THE TERMINALS THROUGH THIS EVENING WITH GUSTY WINDS AND DEPENDING ON THE STRENGTH OF THE STORM...SMALL TO LARGE HAIL. OUTFLOW BOUNDARIES AHEAD OF ANY STORM COULD BRIEFLY CHANGE WIND DIRECTION FROM S-SW TO NE. COLD FRONT MOVES THROUGH THE REGION THIS EVENING...TURNING WINDS NW. VFR CONDITIONS OUTSIDE OF STORMS...AND VFR ON TAP FOR TONIGHT THROUGH THE TAF PERIOD. ONLY EXCEPTION WILL BE KHPN. DUE TO EXCESSIVE LOW LEVEL MOISTURE FROM TSTMS...MVFR VSBYS IN BR POSSIBLE LATE TONIGHT. NW WINDS BACK TO THE WEST IN THE AFTERNOON. GUSTS POSSIBLE AT KEWR IN THE AFTERNOON. WINDS DIMINISH TUE EVENING AND TURN NW. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR CONVECTION. LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN EXPECTED IF STORM GOES RIGHT OVER THE TERMINAL. OTHERWISE...NO UNSCHEDULED AMENDMENTS EXPECTED ON TUESDAY. KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR CONVECTION. LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN EXPECTED IF STORM GOES RIGHT OVER THE TERMINAL. OTHERWISE...NO UNSCHEDULED AMENDMENTS EXPECTED ON TUESDAY. KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR CONVECTION. LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN EXPECTED IF STORM GOES RIGHT OVER THE TERMINAL. OTHERWISE...NO UNSCHEDULED AMENDMENTS EXPECTED ON TUESDAY. KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR CONVECTION. LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN EXPECTED IF STORM GOES RIGHT OVER THE TERMINAL. OTHERWISE...NO UNSCHEDULED AMENDMENTS EXPECTED ON TUESDAY. KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR CONVECTION. LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN EXPECTED IF STORM GOES RIGHT OVER THE TERMINAL. OTHERWISE...NO UNSCHEDULED AMENDMENTS EXPECTED ON TUESDAY. KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR CONVECTION. LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAIN EXPECTED IF STORM GOES RIGHT OVER THE TERMINAL. OTHERWISE...NO UNSCHEDULED AMENDMENTS EXPECTED ON TUESDAY. OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY... TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS. THU...FRI AND SAT MORNING...VFR. SAT AFTERNOON...SUB VFR POSSIBLE. && .MARINE... UPDATED FOR WEATHER ACROSS THE FORECAST WATERS. SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS ON THE AREA WATERS THROUGH EARLY THIS EVENING. STORMS TAPER OFF AND END LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS AND SEAS TONIGHT THROUGH TUESDAY NIGHT WILL REMAIN BELOW SMALL CRAFT LEVELS. HIGHER WINDS AND SEAS ON WEDNESDAY AS A STORM IS EXPECTED TO MOVE ACROSS THE WATERS. WINDS WILL TURN AROUND TO EAST ON WEDNESDAY NIGHT INTO THURSDAY AS THE LOW PASSES TO THE SOUTH...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS. SEAS WILL REMAIN BELOW SCA LEVELS THROUGH AT LEAST SATURDAY...THEN SLOWLY BUILD ON SUNDAY WITH THE NEXT DEPARTING LOW. && .HYDROLOGY... ISOLATED TO SCATTERED AMOUNTS OF 1 TO 1 1/2 INCHES IN THUNDERSTORMS THROUGH EARLY THIS EVENING WITH MINOR URBAN/POOR DRAINAGE FLOODING POSSIBLE. RAINFALL ENDING TONIGHT. DRY TUESDAY. A COUPLE HUNDREDTHS OF AN INCH OF RAINFALL POSSIBLE TOWARD WEDNESDAY MORNING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...MPS MARINE... HYDROLOGY...
Hazardous weather outlook, Aug 1, 7:57 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 757 PM EDT MON AUG 1 2011 NYZ078>081-177-179-021000- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 757 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176-178-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 757 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 757 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-021000- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 757 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 1, 6:54 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
654 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY PUBLIC
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 M1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
0205 PM TSTM WND DMG BETHEL 41.37N 73.41W
08/01/2011 FAIRFIELD CT PUBLIC
MULTIPLE BRANCHES DOWN ON SAXON ROAD
0405 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0413 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GREAT NECK 40.80N 73.73W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0420 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0424 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M2.00 INCH NASSAU NY TRAINED SPOTTER
MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK
0426 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.
0428 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
0430 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
MARCUS AVE CLOSED DUE TO FLOODING. CARS SUBMERGED.
0430 PM FLASH FLOOD MANHASSET 40.79N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
COMMUNITY DRIVE CLOSED DUE TO FLOODING
0430 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M3.00 INCH NASSAU NY TRAINED SPOTTER
SPOTTER MEASURED HAIL AT 3.0 INCHES. CAR WINDSHIELD
SHATTERED ON DURHAM ROAD.
0449 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0457 PM HAIL ROCKVILLE CENTRE 40.66N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0457 PM HAIL WEST HEMPSTEAD 40.70N 73.65W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0509 PM HAIL CROTON-ON-HUDSON 41.20N 73.89W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0555 PM HAIL PHILIPSE MANOR 41.10N 73.86W
08/01/2011 M1.00 INCH WESTCHESTER NY PUBLIC
0600 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.75 INCH WESTCHESTER NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0604 PM HAIL HAWTHORNE 41.10N 73.79W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
NICKEL SIZE HAIL
0605 PM TSTM WND DMG TARRYTOWN 41.06N 73.87W
08/01/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE BRANCHES DOWN NEAR TAPPAN ZEE BRIDGE
0610 PM HAIL MAHOPAC 41.37N 73.74W
08/01/2011 M0.88 INCH PUTNAM NY TRAINED SPOTTER
0620 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
1 MILE SOUTH OF WHITE PLAINS
0623 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
0640 PM HAIL NAUGATUCK 41.49N 73.05W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
REPORTED ON ROUTE 63
&&
LNSpecial weather statement, Aug 1, 7:10 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT MON AUG 1 2011
NYZ176>179-020000-
NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN QUEENS-
710 PM EDT MON AUG 1 2011
...DEVELOPING THUNDERSTORMS WILL IMPACT NASSAU AND QUEENS COUNTIES...
AT 706 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR THROGS NECK BRIDGE...AND MOVING SOUTHEAST AT 20 MPH.
PEOPLE IN NASSAU AND QUEENS COUNTIES...INCLUDING WHITESTONE...
FLUSHING...LAGUARDIA AIRPORT...BAYSIDE...GREAT NECK...CLEARVIEW
EXPRESSWAY...LITTLE NECK...MANHASSET...JAMAICA AND ELMONT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4078 7393 4080 7390 4078 7385 4080 7376
4088 7371 4070 7343 4066 7342 4064 7348
4061 7342 4059 7355 4062 7348 4064 7349
4064 7353 4061 7364 4060 7364 4059 7357
4058 7359 4058 7371
JMCSpecial weather statement, Aug 1, 7:18 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
718 PM EDT MON AUG 1 2011
NYZ078-079-081-020015-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
718 PM EDT MON AUG 1 2011
...STRONG WINDS HEADED TOWARDS EAST CENTRAL SUFFOLK COUNTY...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG WINDS AHEAD OF THUNDERSTORMS OVER CONNECTICUT. WINDS GUSTING
UP TO 50 MPH ARE EXPECTED TO REACH THE NORTH SHORE OF LONG ISLAND
FROM SHOREHAM TO MATTITUCK BY 740 PM. THE STRONG WINDS WILL MOVE
SOUTH OVER THE ISLAND VERY QUICKLY.
RESIDENTS IN THE AREA SHOULD SECURE LOOSE ITEMS SUCH AS PATIO
FURNITURE.
LAT...LON 4073 7286 4080 7286 4084 7289 4083 7292
4097 7299 4097 7277 4099 7263 4109 7246
4111 7239 4104 7235 4108 7239 4106 7241
4103 7239 4103 7244 4099 7243 4099 7247
4096 7243 4102 7238 4101 7233 4090 7227
JSTLocal storm report, Aug 1, 7:31 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
731 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SCARSDALE 40.99N 73.78W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
&&
LNSpecial weather statement, Aug 1, 7:42 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
742 PM EDT MON AUG 1 2011
NJZ103-104-NYZ069-071-020015-
EASTERN BERGEN-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN BERGEN-
742 PM EDT MON AUG 1 2011
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHERN BERGEN...ROCKLAND
AND SOUTHERN WESTCHESTER COUNTIES...
AT 740 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR PEARL RIVER...OR NEAR NANUET...AND MOVING EAST AT 20 MPH.
PEOPLE IN NORTHERN BERGEN...ROCKLAND AND SOUTHERN WESTCHESTER
COUNTIES...INCLUDING MONSEY...NANUET...PEARL RIVER...ORANGEBURG...
TAPPAN...NORWOOD AND NYACK...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4116 7412 4111 7390 4110 7389 4100 7390
4103 7384 4092 7387 4099 7417
JMCLocal storm report, Aug 1, 8:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
828 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY PUBLIC
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 M1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0130 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT TRAINED SPOTTER
LARGE TREE DOWN ALONG SOUTH STREET BETWEEN HIGH ST EXIT
AND BAINBRIDGE BLVD. ROAD CLOSED.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
0205 PM TSTM WND DMG BETHEL 41.37N 73.41W
08/01/2011 FAIRFIELD CT PUBLIC
MULTIPLE BRANCHES DOWN ON SAXON ROAD
0405 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0413 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GREAT NECK 40.80N 73.73W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0420 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0424 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M2.00 INCH NASSAU NY TRAINED SPOTTER
MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK
0426 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.
0428 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
0430 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
MARCUS AVE CLOSED DUE TO FLOODING. CARS SUBMERGED.
0430 PM FLASH FLOOD MANHASSET 40.79N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
COMMUNITY DRIVE CLOSED DUE TO FLOODING
0430 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M3.00 INCH NASSAU NY TRAINED SPOTTER
SPOTTER MEASURED HAIL AT 3.0 INCHES. CAR WINDSHIELD
SHATTERED ON DURHAM ROAD.
0442 PM FLASH FLOOD LAKE SUCCESS 40.77N 73.71W
08/01/2011 NASSAU NY TRAINED SPOTTER
FLOODING WESTBOUND ON I-495 LANES CLOSED.
0449 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0453 PM HAIL TOMKINS COVE 41.26N 73.98W
08/01/2011 M1.25 INCH ROCKLAND NY TRAINED SPOTTER
0457 PM HAIL ROCKVILLE CENTRE 40.66N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0457 PM HAIL WEST HEMPSTEAD 40.70N 73.65W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0509 PM HAIL CROTON-ON-HUDSON 41.20N 73.89W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0553 PM TSTM WND DMG KENT CLIFFS 41.46N 73.75W
08/01/2011 PUTNAM NY TRAINED SPOTTER
TREE DOWN BETWEEN RT 301 AND OLD RT 301
0555 PM HAIL PHILIPSE MANOR 41.10N 73.86W
08/01/2011 M1.00 INCH WESTCHESTER NY PUBLIC
0600 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.75 INCH WESTCHESTER NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0600 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.25 INCH WESTCHESTER NY TRAINED SPOTTER
0604 PM HAIL HAWTHORNE 41.10N 73.79W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
NICKEL SIZE HAIL
0604 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M3.00 INCH WESTCHESTER NY TRAINED SPOTTER
THREE INCH HAIL
0605 PM TSTM WND DMG TARRYTOWN 41.06N 73.87W
08/01/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE BRANCHES DOWN NEAR TAPPAN ZEE BRIDGE
0610 PM HAIL MAHOPAC 41.37N 73.74W
08/01/2011 M0.88 INCH PUTNAM NY TRAINED SPOTTER
0611 PM HAIL GREENVILLE 40.70N 74.09W
08/01/2011 M1.75 INCH HUDSON NJ TRAINED SPOTTER
GOLF BALL SIZE HAIL ALONG I-87
0620 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
1 MILE SOUTH OF WHITE PLAINS
0620 PM HAIL SCARSDALE 40.99N 73.78W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
0623 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
0623 PM HAIL RYE BROOK 41.03N 73.69W
08/01/2011 M1.00 INCH WESTCHESTER NY NWS EMPLOYEE
0628 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
NICKEL SIZE HAIL.
0638 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
ONE INCH SIZE HAIL
0640 PM HAIL NAUGATUCK 41.49N 73.05W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
REPORTED ON ROUTE 63
0640 PM HAIL NAUGATUCK 41.49N 73.05W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
ONE INCH HAIL.
0644 PM HAIL HAMDEN 41.37N 72.90W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
NICKEL SIZE HAIL.
0645 PM HAIL SCARSDALE 40.99N 73.78W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0659 PM HAIL ANSONIA 41.34N 73.07W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
CLIFTON AVENUE...ONE INCH SIZE HAIL.
0700 PM HAIL CHAPPAQUA 41.16N 73.76W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0703 PM FLASH FLOOD LAKE SUCCESS 40.77N 73.71W
08/01/2011 NASSAU NY TRAINED SPOTTER
LAKEVILLE ROAD AND NORTHERN STATE PARKWAY
FLOODED...ROAD IS IMPASSABLE.
0715 PM HAIL ANSONIA 41.34N 73.07W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
QUATER SIZE HAIL
0721 PM HAIL PARKCHESTER 40.84N 73.86W
08/01/2011 M1.25 INCH BRONX NY CO-OP OBSERVER
BRONX COOP OBSERVER
0723 PM TSTM WND DMG SHELTON 41.32N 73.10W
08/01/2011 FAIRFIELD CT TRAINED SPOTTER
TREES DOWN.
0727 PM TSTM WND DMG DERBY 41.33N 73.08W
08/01/2011 NEW HAVEN CT TRAINED SPOTTER
TREES DOWN.
0727 PM FLASH FLOOD ANSONIA 41.34N 73.07W
08/01/2011 NEW HAVEN CT PUBLIC
STREET AND BASEMENT FLOODING
0736 PM HAIL BAYSIDE 40.79N 73.77W
08/01/2011 M2.75 INCH QUEENS NY PUBLIC
BASEBALL SIZE HAIL. CAR DAMAGE
0815 PM TSTM WND GST WESTHAMPTON BEACH 40.80N 72.61W
08/01/2011 M62 MPH SUFFOLK NY ASOS
WESTHAMPTON BEACH ASOS
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:20 PM EDT | Special Weather Statement | OKX | Orange | 55 min |
| Aug 1, 9:25 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| Aug 1, 9:49 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 41 min |
| Aug 1, 9:56 PM EDT | Special Marine Warning | OKX | 34 min | |
| Aug 1, 11:23 PM EDT | Special Weather Statement | OKX | Orange | 67 min |
| Aug 2, 1:11 AM EDT | Special Weather Statement | OKX | Orange | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.